MAUDE Adverse Event Report: GUIDEWIRE 1.5 X 229 (9 ); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

GUIDEWIRE 1.5 X 229 (9 ); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72202810
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the plastic tips on end of the guidewire seemed almost melted on and it could not get off.A scalpel was used to removed it.Incident occurred while setting-up to the procedure.A back-up device was available and no significant delay occurred.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the lot did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the drawing found that the silicone tip protectors have been changed to plastic sleeves since the manufacture of this device.The change was implemented due to customer feedback that the silicone tip protectors were difficult to remove.A visual inspection found a guide wire with damaged rubber safety caps melted on the tips.The complaint was confirmed and the root cause was associated with device design.No containment or corrective actions are recommended at this time.

Brand Name
GUIDEWIRE 1.5 X 229 (9 )
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
MDR Report Key11646793
Report Number1219602-2021-00843
Device Sequence Number3097828
Product Code LXH
UDI-Device Identifier00885554000207
UDI-Public00885554000207
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number72202810
Device Catalogue Number72202810
Device Lot Number50699981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/05/2021
11/02/2021
Initial Report FDA Received Date04/11/2021
Supplement Report FDA Received Date05/06/2021
11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1